Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 49, NWS Des Moines, IA

July 7, 2010Lucas County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 7, 2010, 7:19 PM CDT for Lucas County, Iowa. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2010, 7:19 PM CDT (00:19 UTC)
Expired
Jul 7, 2010, 10:30 PM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Lucas County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:33 PM CDTFLASH FLOODChariton, IAYORK STREET WASHED OUT AND CLOSED NEAR 400 BLOCK...WIDESPREAD BASEMENT FLOODING
Jul 7, 8:10 PM CDTFLASH FLOODChariton, IA4TH STREET CLOSED...YORK STREET WASHED OUT AND CLOSED NEAR 400 BLOCK...WIDESPREAD BASEMENT FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WGUS53 KDMX 080019
FFWDMX
IAC117-080330-
/O.NEW.KDMX.FF.W.0049.100708T0019Z-100708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT WED JUL 7 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1030 PM CDT

* AT 717 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING ACROSS THE WARNED AREA. ROADS WERE FLOODED IN CHARITON    
  WITH MAN HOLE COVERS BLOWN OFF. DOPPLER RADAR SHOWS THAT THE       
  HEAVIEST RAIN WAS MOVING OUT OF THE AREA...BUT FLASH FLOODING WILL 
  LIKELY CONTINUE THROUGH THE EVENING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARITON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310

$$

BEITLICH
3 follow-up statements
577 
WGUS73 KDMX 080129
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT WED JUL 7 2010

IAC117-080330-
/O.CON.KDMX.FF.W.0049.000000T0000Z-100708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-
829 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCAS
COUNTY UNTIL 1030 PM CDT...

AT 827 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN CHARITON. FOURTH STREET WAS CLOSED...YORK 
STREET WAS WASHED OUT NEAR THE 400 BLOCK...AND SEVERAL BASEMENTS 
WERE FLOODED. LIGHT RAIN WILL CONTINUE FOR THE NEXT HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CHARITON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310

$$

BEITLICH
767 
WGUS73 KDMX 080228
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
928 PM CDT WED JUL 7 2010

IAC117-080330-
/O.CON.KDMX.FF.W.0049.000000T0000Z-100708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-
928 PM CDT WED JUL 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCAS
COUNTY UNTIL 1030 PM CDT...

AT 925 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN LUCAS COUNTY NEAR CHARITON. YORK STREET 
WAS WASHED OUT NEAR THE 400 BLOCK...AND FOURTH STREET ALSO REMAINED 
CLOSED. ADDITIONAL RAINFALL IS STILL POSSIBLE TONIGHT.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...CHARITON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310

$$

BEITLICH
652 
WGUS73 KDMX 080326
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT WED JUL 7 2010

IAC117-080337-
/O.EXP.KDMX.FF.W.0049.000000T0000Z-100708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUCAS IA-
1026 PM CDT WED JUL 7 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN LUCAS
COUNTY WILL BE ALLOWED TO EXPIRE AT 1030 PM CDT...

THIS FLASH FLOOD WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING. 
IN CHARITON...FOURTH STREET AND THE 400 BLOCK OF YORK STREET WILL 
REMAIN CLOSED OVERNIGHT. ALSO...ADDITIONAL RAINFALL IS STILL 
POSSIBLE. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR 
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4097 9339 4116 9328 4116 9310 4097 9310

$$

BEITLICH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:30 PM CDT, 49 minutes earlier.

Area forecast discussion, Jul 7, 6:30 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT WED JUL 7 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN CONCERN FOR TONIGHT/S FORECAST IS THE SLOW MOVING COLD FRONT
CURRENTLY STRETCHING FROM ESTHERVILLE TO STORM LAKE.  THIS FRONT
WILL TAKE ALL NIGHT TO WORK THROUGH THE CWA AND CURRENT QPE IS 2-3
INCHES PER HOUR.  THAT WILL BE A LOT OF WATER ONCE AGAIN OVER THE
CWA.  CURRENT FF.A LOOKS TO BE GOOD POSITION WISE BUT I WILL NEED TO
EXTEND THE TIME OF THE WATCH OVER THE FAR SOUTHEAST DUE TO THE SLOW
MOVING NATURE OF THE FRONT.  FLASH FLOOD GUIDANCE FOR THE NW IS
CONSIDERABLY HIGHER THAN THE REST OF THE CWA AND WHILE WE WILL BE
PUSHING THOSE LIMITS...WE WILL FOR SURE BE OVER THE 1-2 INCH
GUIDANCE AMOUNTS ELSEWHERE.  THE FRONT WILL BE IN FAR SE IA BY DAY
BREAK AND WHILE SOME LINGERING SHOWERS MAY OCCUR BEHIND THE FRONT
THE HEAVY RAIN WILL BE DONE.  AHEAD OF THE FRONT...THERE WILL BE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND THOSE WILL NEED TO
BE WATCHED FOR HEAVY RAIN POTENTIAL BUT THEY APPEAR TO BE MORE
TRANSITORY IN NATURE AND ARE WEAKER THAN THOSE SHOWERS AND STORMS
ALONG THE FRONT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...A COUPLE OF CONCERNS WITH
THE EXTENDED PERIOD.  FIRST IS WITH LINGERING POPS ACROSS THE
SOUTHEAST THROUGH THURSDAY MORNING BEFORE THE COLD FRONT FINALLY
CLEARS THE STATE. NEXT ISSUE IS WITH TROUGH OF LOW PRESSURE ENTERING
THE REGION BY SUNDAY INTO MONDAY. MODELS ARE NOT IN GOOD AGREEMENT
WITH PLACEMENT AND TIMING OF QPF...WITH GFS SLIGHTLY FASTER THAN THE
ECMWF.

THURSDAY...COLD FRONT LOOKS TO CLEAR THE SOUTHEAST BY 18Z THURSDAY
AS IT LOOKS TO FINALLY GET SOME PUSH BY THE SURFACE HIGH PRESSURE.
NAM SEEMS TO BE SLIGHTLY FASTER THAN THE GFS AND THINKING WITH HOW
SLOW THIS COLD HAS MOVED TODAY LEANED TOWARDS THE GFS ON THURSDAY.
FRONTOGENETICAL FORCING CONTINUES THROUGH THE MORNING HOURS THURSDAY
AND PW VALUES STILL RANGE AROUND 2 INCHES. WARM CLOUD TOPS RANGE UP
TO 14 KFT AND BUFR SOUNDINGS REMAIN DEEPLY SATURATED NEAR OTM
THROUGH 15Z. HEAVY RAIN THREAT MAIN CONCERN OVER THE SOUTHEAST
DURING THE MID MORNING HOURS.

FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGE
BUILD INTO THE STATE AND PROVIDE A MUCH DRIER AIR MASS. DEW POINTS
LOOK TO DROP AT LEAST 15 DEGREES FROM TODAY/S AIR MASS AND WILL
ALLOW FOR A COUPLE OF DRY DAYS.

SUNDAY THROUGH WEDNESDAY...MODELS ARE NOT IN GOOD AGREEMENT WITH
UPPER LEVEL TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT TO
AFFECT THE CWA EARLY NEXT WEEK.  KEPT WITH MENTION OF POPS SUNDAY
NIGHT INTO TUESDAY WITH THE POTENTIAL OF COLD FRONT STALLING OUT
ACROSS THE STATE AGAIN.  UPPER LOW APPEARS TO BE FAIRLY STRONG WITH
DECENT DYNAMICS AVAILABLE...WITH GOOD CAPE VALUES AND SHEAR
AVAILABLE ON SUNDAY AFTERNOON ACROSS THE WEST. HIGH PRESSURE WILL
BUILD INTO THE REGION BY THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...
08/00Z...MESSY START TO THE TAF PERIOD WITH CEILINGS/VSBY RANGING
FROM VFR TO IFR DUE TO AREAS OF CONVECTION MOVING THROUGH. KALO AND
KOTM APPEAR TO BE THE TARGET FOR GREATEST DURATION OF SHRA/TSRA AND
MORE HEAVY RAIN. BOUNDARY PAST KMCW AND ALMOST TO KDSM WILL KEEP
PUSHING SOUTHEAST OVERNIGHT AND TAKE THE SHOWER THREAT WITH IT. MAY
HAVE SOME LOWER CEILINGS AND VSBY TO CONTEND WITH AFT 06Z.
HOWEVER...MODEL SOUNDINGS AND TIME SECTIONS DO NOT INDICATE LOW
LEVEL SATURATION TO THE EXTENT WE HAD LAST NIGHT...BUT WE WILL NEED
TO MONITOR TRENDS CLOSELY. COULD HAVE SOME SHRA STILL LINGERING NEAR
KOTM IN THE MORNING...BUT THE BALANCE OF THURSDAY SHOULD BE DRY WITH
VFR CONDITIONS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR APPANOOSE- BLACK
HAWK-BREMER-BUTLER-CLARKE-DAVIS- DECATUR- GRUNDY-JASPER- LUCAS-
MAHASKA-MARION-MARSHALL-MONROE-POLK- POWESHIEK-TAMA- WAPELLO-
WARREN-WAYNE.

FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ADAIR-ADAMS-
AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CRAWFORD-DALLAS-
FRANKLIN-GREENE-GUTHRIE-HAMILTON-HARDIN-MADISON-RINGGOLD-SAC-
STORY-TAYLOR-UNION-WEBSTER-WRIGHT.

&&

SHORT TERM...BOKSA
LONG TERM...PODRAZIK
AVIATION...MOYER
Hazardous weather outlook, Jul 7, 11:24 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1124 AM CDT WED JUL 7 2010

IAZ017-025>028-033>039-044>050-057>062-070>075-081>086-092>097-
081630-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1124 AM CDT WED JUL 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTHEAST OF A LINE FROM MASON CITY TO SAC CITY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL
REDEVELOP OVER MUCH OF CENTRAL IOWA THIS AFTERNOON AND PERSIST
THROUGH MUCH OF THE EVENING. HEAVY RAINFALL IS LIKELY WITH
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES AND LOCALLY
HIGHER AMOUNTS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE
PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS
WOULD BE APPRECIATED.

IAZ004>007-015-016-023-024-081630-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
1124 AM CDT WED JUL 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE
PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY RAINFALL REPORTS
WOULD BE APPRECIATED.

FAB

In the hours before

Local storm report, Jul 7, 3:26 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FUNNEL CLOUD     1 NW FARNHAMVILLE       42.29N 94.43W
07/07/2010                   CALHOUN            IA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A SMALL FUNNEL HALFWAY TO THE
            GROUND JUST NORTHWEST OF FARNHAMVILLE.

&&

LEE
Special weather statement, Jul 7, 3:28 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CDT WED JUL 7 2010

IAZ023-024-033>035-044>046-072230-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-
INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY...
ROCKWELL CITY...FORT DODGE...DENISON...CARROLL...JEFFERSON
328 PM CDT WED JUL 7 2010

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND
WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY
A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A
TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE
REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE
NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME
NECESSARY...TAKE APPROPRIATE ACTION.

FAB
Local storm report, Jul 7, 3:48 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT WED JUL 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FUNNEL CLOUD     2 SSE BRADGATE          42.78N 94.40W
07/07/2010                   HUMBOLDT           IA   LAW ENFORCEMENT

&&

BMOYER
Special weather statement, Jul 7, 5:16 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT WED JUL 7 2010

IAZ047-059-072245-
BOONE-DALLAS-
516 PM CDT WED JUL 7 2010

...STRONG THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL DALLAS COUNTY...MOVING EAST AT
20 MPH.

WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BOUTON BY 520 PM CDT...
  WOODWARD BY 535 PM CDT...
  MADRID AND 7 MILES NORTH OF GRANGER BY 545 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS.

BEITLICH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:00 PM CDTAreal Flood AdvisoryDMXDecatur, Lucas, Monroe, Wayne3 hr
Jul 7, 7:13 PM CDTFlash Flood WarningDMXBlack Hawk, Grundy3 hr
Jul 7, 8:10 PM CDTAreal Flood AdvisoryDMXPoweshiek3 hr
Jul 7, 8:19 PM CDTFlash Flood WarningDMXPoweshiek2 hr
Jul 7, 8:34 PM CDTAreal Flood AdvisoryDMXAppanoose, Wayne3 hr
Jul 7, 9:31 PM CDTAreal Flood AdvisoryDMXClarke, Decatur, Lucas, Madison, Ringgold, Warren3 hr
Jul 7, 9:50 PM CDTRiver Flood WarningDMXLucas, Wayne13 hr
Jul 7, 10:35 PM CDTAreal Flood WarningDMXLucas12 hr
Jul 8, 11:48 AM CDTRiver Flood WarningDMXMahaska23 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.